MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACLIP II BREAST TISSUE MARKER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ULTRACLIP II BREAST TISSUE MARKER; BIOPSY INSTRUMENT
Catalog Number 864017
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.Box labeling photos have been provided to the manufacturer for review.As the lot number for the device was provided, a review of the device history records is currently being performed.A box and the contents of four devices has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the facility received a box labeled for breast tissue markers, the box allegedly contained five individual coaxial needles.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: a sample was returned for evaluation.As received, four sealed truguide coaxial samples inside of an ultraclip ii outer packaging box.The outer packaging box was received open.The individual truguide device packages were returned sealed.The devices were returned with protective tubing placed on the needle tip.Functional/performance evaluation: a functional/performance evaluation was not performed as it was not applicable for reported issue.An inventory assessment, manufacturing assessment and sales review were performed instead.The inventory assessment was performed and it was confirmed that no inventory remained at the (global distribution center) gdc for lot huau1100; however, (b)(4) units remained in inventory for lot reav2205.Reboxing at gdc would only occur if there was a return from the customer.Lots huau1100 and reav2205 have had no returns.Therefore, it is unlikely that the contents of the package were mixed up at the distribution center.A device history record (dhr) review was performed for lots huau1100 and reav2205.The lots met all release criteria.A review of lots prior and post the reported complaint lots was deemed unnecessary as the alleged mix-up was between two manufacturing sites.Allegedly the outer packaging box was labeled as "ultraclip ii tissue marker coil", manufactured at (b)(4), and was received with individual truguide coaxial packages, manufactured at (b)(4).As bard puerto rico would not have access to packaged and sealed truguide coaxials with bard reynosa packaging labels, it is not possible that this mix-up occurred at either manufacturing site.A sales review was performed for the complainant facility.It was noted that 1 carton of truguide coaxial needles (catalog number: c1410a; lot number: reav2205) and 1 carton of ultraclip ii coil markers (catalog number: 864017; lot number: huau1100) were purchased in the same order and delivered together to the facility on 11/09/2016.Therefore, it is possible that a mix-up occurred at the facility.However, based upon the available information, the definitive root cause is unknown.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were provided; therefore, a review was performed.Two electronic photos were received and reviewed.The first image shows someone holding a bard truguide inner product packaging pouch, referencing catalog number c1410a and lot number reav2205.The inner packaging pouch is being held up over an ultraclip ii outer packaging carton, referencing catalog 864017 and lot number huau1100.The second photo is of the product instructions for use for the ultraclip ii tissue marker.Based on the photo review, the product mix-up could not be confirmed.Conclusion: four sealed truguide coaxial samples were returned inside of an ultraclip ii outer packaging carton.Additionally, two electronic photos were provided for review.A sales review, dhr review and inventory assessment were completed.The investigation is inconclusive for device mislabeling, as the outer packaging was returned opened, and additional investigation activities could not confirm the reported event.Per the sales review, it was noted that the user facility ordered the two products alleged in the mix-up (lot number: huau1100 and reav2205) in the same sales order.Therefore, it is likely that the user facility mixed the products up.However, based upon the available information, the definitive root cause is unknown.Labeling review: the current truguide and ultraclip ii instructions for use (ifu) states: truguide: general information and device description: the bard truguide disposable coaxial biopsy needle is a three part device consisting of an outer cannula with an attached female luer-style lock hub, an inner stylet with an attached male luer-style lock hub, and a flexible slip ring style depth stop.Precautions: before using, inspect the needle for damaged point, bent shaft or other imperfections that would prevent proper function.If the needle components are damaged or bent, do not use.Ultraclip ii: general information and device description: the ultraclip® ii tissue marker is a sterile, single use device comprised of a disposable introducer, and a metal implantable tissue marker clip.The introducer needle has 1 cm reference marks and an ultrasound enhancement on the distal end to aid in needle placement.A safety switch on the introducer helps prevent premature deployment of the marker.How supplied: the ultraclip® ii device is supplied sterile and non-pyrogenic unless the package has been opened or damaged.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
ULTRACLIP II BREAST TISSUE MARKER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6350000
Report Number2020394-2017-00097
Device Sequence Number551888
Product Code NEU
UDI-Device Identifier00801741032301
UDI-Public(01)00801741032301(17)190728(10)HUAU1100
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063238
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2019
Device Catalogue Number864017
Device Lot NumberHUAU1100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/26/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1